{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,2,13]],"date-time":"2026-02-13T12:13:44Z","timestamp":1770984824223,"version":"3.50.1"},"reference-count":12,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2018,2,2]]},"abstract":"<jats:p>Rubinstein-Taybi syndrome (RTS) is a rare autosomal dominant disorder that occurs due to a microdeletion of chromosome 16p13. The craniofacial abnormalities in these patients may pose a challenge for anaesthetist performing tracheal intubation. However, there are no known reported cases of drug interaction with non-depolarising muscle relaxant in patients with RTS. This young patient with RTS presented with an unexpected prolonged atracurium effect during the course of anaesthesia. After ruling out other possible causes, we have come to a conclusion that RTS itself could have played a role in the prolonged effect of atracurium. However, further studies will be needed to confirm this hypothesis. In the meantime, care should be used when using muscle relaxants in patients with RTS.<\/jats:p>","DOI":"10.1136\/bcr-2017-222692","type":"journal-article","created":{"date-parts":[[2018,2,22]],"date-time":"2018-02-22T14:30:50Z","timestamp":1519309850000},"page":"bcr-2017-222692","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":3,"title":["Prolonged paralysis with atracurium use in a patient with Rubinstein-Taybi syndrome"],"prefix":"10.1136","volume":"2018","author":[{"given":"T Kumaravadivel","family":"Dharmalingam","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Constance","family":"Liew Sat Lin","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-5554-2769","authenticated-orcid":false,"given":"Rajesh Kumar","family":"Muniandy","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2018,2,22]]},"reference":[{"key":"2025042702543797000_2018.feb21_2.bcr-2017-222692.1","doi-asserted-by":"publisher","DOI":"10.1136\/jmg.37.3.168"},{"key":"2025042702543797000_2018.feb21_2.bcr-2017-222692.2","first-page":"309","article-title":"Anesthetic management of children with Rubinstein-Taybi syndrome--case reports","volume":"21","author":"Agarwal","year":"2011","journal-title":"Middle East J Anaesthesiol"},{"key":"2025042702543797000_2018.feb21_2.bcr-2017-222692.3","doi-asserted-by":"publisher","DOI":"10.1093\/bja\/89.5.786"},{"key":"2025042702543797000_2018.feb21_2.bcr-2017-222692.4","doi-asserted-by":"crossref","first-page":"152","DOI":"10.5152\/TJAR.2016.76992","article-title":"Anaesthetic Management of Children with Rubinstein-Taybi Syndrome","volume":"44","author":"Karahan","year":"2016","journal-title":"Turk J Anaesthesiol Reanim"},{"key":"2025042702543797000_2018.feb21_2.bcr-2017-222692.5","doi-asserted-by":"crossref","first-page":"429","DOI":"10.1097\/00000542-198211000-00025","article-title":"Letter to the Editor: Succinylcholine in Rubinstein-Taybi syndrome","volume":"57","author":"Stirt","year":"1982","journal-title":"Anesthesiology"},{"key":"2025042702543797000_2018.feb21_2.bcr-2017-222692.6","doi-asserted-by":"crossref","first-page":"214","DOI":"10.1007\/s005400070009","article-title":"Anesthetic management of a child with Rubinstein-Taybi syndrome for cervical dermoid cyst excision","volume":"14","author":"Bozkirli","year":"2000","journal-title":"J Anesth"},{"key":"2025042702543797000_2018.feb21_2.bcr-2017-222692.7","first-page":"23S","article-title":"Metabolism and kinetics of atracurium: an overview","volume":"55","author":"Neill","year":"1983","journal-title":"Br J Anaesth"},{"key":"2025042702543797000_2018.feb21_2.bcr-2017-222692.8","doi-asserted-by":"crossref","first-page":"723","DOI":"10.1213\/00000539-198209000-00002","article-title":"Clinical pharmacology of atracurium besylate (BW 33A): a new non-depolarizing muscle relaxant","volume":"61","author":"Basta","year":"1982","journal-title":"Anesth Analg"},{"key":"2025042702543797000_2018.feb21_2.bcr-2017-222692.9","unstructured":"DBL Atracurium besylate injection. Retrieved on 3rd Sep 2017. 2017. http:\/\/www.medsafe.govt.nz\/profs\/Datasheet\/a\/Atracuriumbesylateinj.pdf"},{"key":"2025042702543797000_2018.feb21_2.bcr-2017-222692.10","doi-asserted-by":"publisher","DOI":"10.1093\/bjaceaccp\/mkl020"},{"key":"2025042702543797000_2018.feb21_2.bcr-2017-222692.11","doi-asserted-by":"publisher","DOI":"10.1097\/00000539-199505000-00027"},{"key":"2025042702543797000_2018.feb21_2.bcr-2017-222692.12","doi-asserted-by":"publisher","DOI":"10.1093\/bjaceaccp\/mkh002"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2017-222692","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T09:54:43Z","timestamp":1745747683000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2017-222692"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,2,22]]},"references-count":12,"alternative-id":["10.1136\/bcr-2017-222692"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2017-222692","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2018,2,22]]}}}